MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).
 
Event or Problem Description
It was reported that the coil protruded from the catheter's tip during removal.The non stenosed target lesion was located in the moderately tortuous and non calcified internal iliac artery.A 10mmx30cm and a 10mmx50cm interlock coil were selected for use.During the procedure, it was noted that the coil became stuck in the distal part of the catheter.Furthermore, when the coils were removed from the patient's body, it was noted that the devices protruded from the tip of the microcatheter.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).E1 - initial reporter city: (b)(6).Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that a pusher wire, coil, introducer sheath and a valve were returned for this complaint.The coil and pusher wire arms were interlocked within introducer sheath.The twist lock of the introducer sheath had been opened.The coil was inspected, and it was found kinked and stretched.The pusher wire was found kinked.No more damages were found in the returned device.Functional inspection revealed that the pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, due the stretched condition.It was pulled out backwards to release the main coil.Microscopic inspection of the main coil and pusher wire revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Dimensional inspection of the pusher wire and main coil revealed the components were within specification.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12101065
Report Number2134265-2021-08153
Device Sequence Number19778764
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026021642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 06/12/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1